MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300 LIGASURE BLUNT TIP WITHOUT NANO-COATING 37CM LAPAROSCOPIC SEALER DIVIDER; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300 LIGASURE BLUNT TIP WITHOUT NANO-COATING 37CM LAPAROSCOPIC SEALER DIVIDER; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1837
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer was shipped a broken ligasure.Product arrived to customer with broken jaw inside packaging.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection, there was no bioburden on the jaw of the device.Further inspection showed evidence of all 6 spacer pads intact without being worn down past the acceptable criteria.Visual inspection of the device jaws revealed that the bottom jaw mold was separated from the metal structure hanging on by the jaw cable.Further inspection of the device packaging tray showed evidence of impact where the device jaw is positioned indicating potential cause for the device jaw separation.The device plug, which is stryker branded, was inspected for corrosion, damage, and deformation on both sides and none were found.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: use error: dropped.Failure mode: device damage during transport/storage the instructions for use (ifu) state: do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.Do not use this instrument on vessels larger than 7 mm in diameter.If the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.Eliminate tension on the tissue when sealing and cutting to ensure proper function.Use caution when grasping, manipulating, sealing, and dividing large tissue bundles.Do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.Do not activate the ligasure system in an open-circuit condition.Activate the system only when the instrument is in direct contact with the target tissue to lessen the possibility of unintended burns.A continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two-pulsed seal-cycle-complete tone sounds and rf output ceases.Prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.Keep the instrument jaws (1) clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.In case the instrument is accidently dropped on the floor, turn off the generator and unplug the instrument prior to discarding.Inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team or cause damage to the instrument.If damaged, do not use.Do not turn the rotation wheel when the lever is latched.Product damage may occur.Turn the rotation wheel on the instrument until the jaws are in the required position.The reported event will continue to be monitored through post-market surveillance.

Brand Name
LIGASURE BLUNT TIP WITHOUT NANO-COATING 37CM LAPAROSCOPIC SEALER DIVIDER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19448799
Report Number0001056128-2024-00062
Device Sequence Number11566502
Product Code NUJ
UDI-Device Identifier07613327500844
UDI-Public07613327500844
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Model NumberLF1837
Device Catalogue NumberLF1837RR
Device Lot Number15238428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/29/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown